Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 104, NWS Fort Worth, TX

May 22, 2007Bell County, Lampasas County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 22, 2007, 2:15 AM CDT for Bell County, Lampasas County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 22, 2007, 2:15 AM CDT (07:15 UTC)
Expired
May 22, 2007, 6:00 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Bell County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:17 AM CDTFLASH FLOODLampasas, TXDPS REPORTS US HIGHWAY 183 BETWEEN LAMPASAS AND BURNET COUNTY LINE IS CLOSED WITH 3 TO 4 FEET OF WATER ON ROAD
May 22, 2:50 AM CDTFLASH FLOODLampasas, TXEVACUATIONS IN LAMPASAS AND ALONG MESQUITE CREEK...HIGH WATER ON 190...NUMEROUS LOW WATER CROSSINGS BARRICADED
May 22, 4:40 AM CDTFLASH FLOOD1 N Harker Heights, TXHIGH WATER RESCUE ON FM 3249 NEAR HARKER HEIGHTS
May 22, 4:55 AM CDTFLASH FLOODKilleen, TXEXTENSIVE FLOODING IN KILLEEN...NUMEROUS ROAD CLOSURES...DOWNTOWN IMPASSABLE...MANY HIGH WATER RESCUES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 220715
FFWFWD
TXC027-281-221100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
215 AM CDT TUE MAY 22 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 600 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  VERY HEAVY RAIN FROM THUNDERSTORMS WITHIN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NOLANVILLE...LAMPASAS...KILLEEN...HARKER HEIGHTS...FORT HOOD AND 
  BELTON.

THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE ACROSS THE WARNED 
AREA THROUGH AT LEAST 5 AM. ADDITIONAL RAINFALL...COUPLED WITH HEAVY 
RAIN OVER THE LAST SEVERAL HOURS...WILL RESULT IN FLASH FLOODING OF 
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES. COUNTRY 
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE ALSO SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. MOTORISTS 
ARE URGED TO EXERCISE CAUTION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN 
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. 
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS IN HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE 
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO 
ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT 
WORTH.

LAT...LON 3121 9801 3126 9841 3104 9844 3105 9791
      3093 9784 3085 9750 3106 9747 3123 9761
      3111 9784 3112 9795

$$

25
2 follow-up statements
000 
WGUS74 KFWD 220844
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 AM CDT TUE MAY 22 2007

TXC027-281-221100-
LAMPASAS TX-BELL TX-
343 AM CDT TUE MAY 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WESTERN BELL AND SOUTHERN LAMPASAS COUNTIES...

AT 343 AM CDT...RADAR INDICATED HEAVY RAIN CONTINUING ACROSS WESTERN 
PORTIONS OF BELL COUNTY.

ALTHOUGH THE OVERALL INTENSITY OF THE RAINFALL HAS DIMINISHED...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN 
BELL COUNTY.

THE LAMPASAS SHERIFFS OFFICE REPORTED EVACUATIONS OF RESIDENTS IN 
THE CITY OF LAMPASAS...AS WELL AS RESIDENTS ALONG MESQUITE CREEK AND 
OTHER RURAL AREAS IN THE SOUTHERN PART OF THE COUNTY. HIGHWAY 183 IS 
CLOSED SOUTH OF LAMPASAS. HIGH WATER WAS ALSO REPORTED ON HIGHWAY 
190 EAST OF THE CITY. NUMEROUS LOW WATER CROSSINGS HAVE BEEN 
BARRICADED. ALTHOUGH THE RAIN HAS COME TO AN END IN LAMPASAS 
COUNTY...THE HIGH WATER WILL LINGER THROUGH THE MORNING COMMUTE.

MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF VENTURING OUT 
OVERNIGHT. SWOLLEN CREEKS AND STREAMS WILL REMAIN VERY DANGEROUS 
LONG AFTER THE RAIN HAS COME TO AN END. TURN AROUND...DONT DROWN.

LAT...LON 3121 9801 3126 9841 3104 9844 3105 9791
      3093 9784 3085 9750 3106 9747 3123 9761
      3111 9784 3112 9795

$$

25
000 
WGUS74 KFWD 221018
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 AM CDT TUE MAY 22 2007

TXC027-281-221100-
LAMPASAS TX-BELL TX-
517 AM CDT TUE MAY 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WESTERN BELL AND SOUTHERN LAMPASAS COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT EXTENSIVE 
FLOODING ACROSS THE WARNED AREA. ALTHOUGH THE RAIN HAS COME TO AN 
END...FLOODING WILL CONTINUE THROUGH THE MORNING COMMUTE.

NUMEROUS HIGH WATER RESCUES HAVE BEEN REPORTED. MOST FLOOD DEATHS 
OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE BEYOND BARRICADES OR 
INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. TURN AROUND...DONT DROWN.

LAT...LON 3121 9801 3126 9841 3104 9844 3105 9791
      3093 9784 3085 9750 3106 9747 3123 9761
      3111 9784 3112 9795

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 11:41 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 21, 11:41 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 PM CDT MON MAY 21 2007

.AVIATION...
AREA OF RAIN AND THUNDERSTORMS IS STAYING WELL SOUTH AND EAST OF
THE METROPLEX. MODELS CONTINUE TO DISAGREE WITH HOW THE NEXT 12
HOURS WILL PLAY OUT. THE ETA KEEPS MOST OF THE ACTIVITY TO THE
SOUTH AND EAST...WHILE THE RUC AND GFS KEEP IT FARTHER WEST.
QPF/VORTICITY FIELDS OF THE GFS THIS EVENING ARE CONTAMINATED BY
CONVECTIVE FEEDBACK. WATER VAPOR SHOWS A SHORTWAVE/JET MAX STILL
MOVING ACROSS SOUTH TX. THESE FEATURES...IN ADDITION TO THE LLJ...
SHOULD PROVIDE ENOUGH LIFT TO KEEP THUNDER/SHOWERS GOING IN THE
AREA FOR MUCH OF THE OVERNIGHT PERIOD. AS FAR AS PRECIP...WACO IS
A MUCH BETTER BET THAN THE METROPLEX. WILL NEED TO KEEP AN EYE
ON THIS AND ADJUST TAFS AS SITUATION EVOLVES. /13

&&

.PREV DISCUSSION... /ISSUED 940 PM CDT MON MAY 21 2007/

940 PM UPDATE...
WE WILL ISSUE NEW ZONES AND GRIDS IN SEVERAL MINUTES...RAISING THE
POPS IN THE EAST FOR THE THUNDERSTORMS CLUSTER IN THAT AREA...AND
LOWERING THE POPS IN THE WEST AND TO A LESSER DEGREE IN THE
NORTHWEST.  ALL OF THIS COMES FROM THE NORTH TEXAS AREA
PRECIPITATION TENDENCIES OVER THE PAST FEW HOURS.  #26

AVIATION...
COMPLICATED FORECAST THIS EVENING. MCS CURRENTLY SPINNING NEAR
WACO WILL CONTINUE MOVING SLOWLY NE...AS WILL INSTABILITY AXIS
RADIATING NW OUT OF THE CENTER. IN ADDITION...SHORTWAVE PASSAGE IS
EXPECTED OVER THE REGION OVERNIGHT. LOOKS LIKE BEST CHANCE OF
THUNDER WILL OCCUR IN THE 03-07Z TIME FRAME AS THESE LIFTING
MECHANISMS APPROACH. AGREE WITH CWSU THAT THERE MAY BE ANOTHER
ROUND OF STORMS AFTER THAT...BUT FOR NOW WILL GO WITH VCSH FOR
SEVERAL MORE HOURS AND WILL CONTINUE TO WATCH TRENDS. QPF PROGS IN
AGREEMENT WITH THE METROPLEX ON THE BACKSIDE OF THE RAIN SHIELD
BY 12Z. CIGS WILL REMAIN MVFR FOR MOST OF THE PERIOD AND WILL
SLOWLY RISE TO VFR BY TOMORROW AFTERNOON. EXPECT GUSTY SSE WINDS
TO CONTINUE AND INCREASE SOMEWHAT TOMORROW AS PRESSURE GRADIENT
TIGHTENS AT THE SURFACE.  /13

PREV DISCUSSION... /ISSUED 223 PM CDT MON MAY 21 2007/

DISCUSSION...
UNSETTLED WEATHER PATTERN IS EXPECTED FOR NORTH TEXAS REST OF THIS
WEEKEND AND THROUGH THE MEMORIAL DAY WEEKEND. CURRENT MVC (MESOSCALE
VORTICITY CENTER) BETWEEN SAN ANTONIA AND AUSTIN WILL CONTINUE TO
TRACK NORTHEAST ABOUT 25 MPH THROUGH EARLY EVENING AND BEYOND. THIS
WILL SPREAD CONVECTION ACROSS OUR SOUTHERN HALF...SOME WHICH MAY
BECOME SEVERE THIS. BEHIND THIS SYSTEM...A SECOND SHORT WAVE IS
EVIDENT IN RADAR SIGNATURES AROUND SAN ANGELO. THIS SYSTEM WILL
SPREAD OVER THE WESTERN CWA THIS EVENING AND OVERNIGHT. DUE TO THIS
SYSTEM...OUR LLJ AND WAA WILL INCREASE TONIGHT THUS WE/LL KEEP IT
CLOUDY WITH AN EXPECTED INCREASE IN CONVECTION BY/AFTER 06Z.
SINCE OUR ATMOSPHERE IS UNSTABLE AND MOIST WITH CAPES NEARING 2000
K/KG...THERE IS THE POTENTIAL FOR HAIL AND DOWNBURST WINDS THIS
EVENING.

SCATTERED CONVECTION WILL CONTINUE TUESDAY...THEN WE EXPECT A LULL
TUESDAY NIGHT THROUGH WEDNESDAY MORNING. CONVECTION WILL INCREASE
AGAIN WEDNESDAY NIGHT AS THE NEXT UPPER TROUGH NEARS AND A SURFACE
COLD FRONT APPROACHES. RIGHT NOW WE EXPECT THE FRONT TO REACH A
BRECKENRIDGE...TO SHERMAN LINE THURSDAY AND STALL OUT THROUGH
FRIDAY. THIS WILL BE THE FOCUS FOR THURSDAY/FRIDAY CONVECTION.
THERE COULD BE SEVERE EITHER DAY DUE TO MODEST CAPES AND LI/S.

WILL LEAVE 20 TO 30 POPS ACROSS NORTH TEXAS WEEKEND DUE TO WEAK
PERIODIC SHORT WAVE ACTION AND POSSIBLE SEA BREEZE ACTIVITY.

TEMPERATURES WILL BE NEAR NORMAL FOR MID-MAY.  LITTLE ADJUSTMENT
MADE TO MOS NUMBERS FOR THIS FORECAST.  HOWEVER...CLOUD COVER AND
PRECIPITATION EVENTS COULD RUIN THE MAX/MIN FORECAST FOR ANYONE OF
THESE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  82  70  84 /  50  40  20  20
WACO, TX              69  84  71  86 /  50  50  20  20
PARIS, TX             65  80  66  84 /  40  50  20  20
DENTON, TX            68  82  69  84 /  50  30  20  20
MCKINNEY, TX          67  82  68  83 /  50  50  20  20
DALLAS, TX            69  82  70  83 /  50  40  20  20
TERRELL, TX           69  82  69  84 /  40  50  20  20
CORSICANA, TX         67  83  70  85 /  50  50  20  20
TEMPLE, TX            69  83  71  86 /  50  50  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/26
Hazardous weather outlook, May 21, 10:30 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT MON MAY 21 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1030 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THROUGH TONIGHT. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH THE UPCOMING
MEMORIAL DAY WEEKEND. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
TUESDAY THROUGH THURSDAY. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THE STRONGER STORMS. HEAVY RAINFALL WILL BE THE
GREATEST THREAT ON THURSDAY...WHEN A SLOW-MOVING COLD FRONT MOVES
SOUTHEAST INTO NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

13

In the hours before

Special weather statement, May 21, 9:09 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT MON MAY 21 2007

TXZ148-220245-
ANDERSON TX-
909 PM CDT MON MAY 21 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN ANDERSON COUNTY

AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PALESTINE...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FRANKSTON AND PALESTINE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3174 9577 3168 9563 3189 9542 3208 9543
      3208 9561
Special weather statement, May 22, 12:38 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 AM CDT TUE MAY 22 2007

TXZ158-220715-
BELL TX-
1238 AM CDT TUE MAY 22 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BELL COUNTY

AT 1238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 10 MILES SOUTHWEST OF
HARKER HEIGHTS...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BELTON...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...NOLANVILLE...
SALADO AND TEMPLE.

PEA-SIZED HAIL CAN BE EXPECTED FROM THE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND...DONT DROWN.

LAT...LON 3107 9791 3092 9783 3077 9732 3113 9722
      3112 9779

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:09 PM CDTSpecial Weather StatementFWDAnderson36 min
May 22, 12:38 AM CDTSpecial Weather StatementFWDBell97 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.